TPAC2012-Planning

From W3C Wiki
Revision as of 16:17, 8 September 2012 by Charles (Talk | contribs)

Jump to: navigation, search

It is expected that the TPAC2012 Program Committee will use this wiki to plan the TPAC2012 Plenary day.

Next meeting of Program Committee

Next meeting: Friday, 14 Sep at 11am ET.

Agenda ideas for that meeting:

  • Resolve to adopt proposed schedule
  • Plan to update resources (FAQ, agenda, good practices for session chairs
  • Next steps on 1-1 outreach plan for Prog Committee to encourage sessions

Ideas for TPAC 2012 Agenda

Ian proposal based on TPAC 2011 Feedback

Before the Plenary

    • June: Invite people to start thinking of breakout sessions (email to TPAC attendees).
    • August: Send (reminder)
    • 17 September: Update TPAC 2012 pages to reflect program committee plans.
    • 18 September: Share plenary plan with meeting attendees with third invitation to propose sessions. Explain briefly pre-select process and any process to upgrade to plenary. Point to updated documentation/FAQ. Invite people (using w3c-ac-forum and wiki) to request sessions they'd like to hear about.
    • 19 September to 10 October: Program committee 1-on-1 outreach to potential session leads.
      • @@More work to do on how the 1-1 outreach will happen
    • 19 October: Announce pre-selected breakout sessions and last push for session entries. Also announce that there will be a brief explanation of how the day works 30 minutes before the 30 Oct reception starts.
    • 29 October: Make available grid near registration so people see sessions and can start putting their own on Monday and Tuesday
    • 30 October: Dress rehearsal (to see that we have all we need). Before the reception show people how it works. (This was great during TPAC 2011 at the bar with the Japanese participants.)
    • 31 October: Plenary

Notes:

    • Jeff: More outreach to CGs to propose breakout sessions.

Day of the Plenary (31 October)

  • 08:30-09:00: Jeff Jaffe intro in plenary
  • 09:00-09:30: New and upcoming work (wgs, cgs, bgs, workshops). Plenary lightning talks (can mention related breakouts)
  • 09:30-10:30: Agenda building.
    • Includes Tantek and Ian brief intro 5-10 mins on how the day will go
  • 10:30-11:00: Break
  • 11:00-11:50: Discussion breakouts
  • 12:00-13:30: Lunch
  • 13:30-14:50: Discussion breakouts
  • 15:00-15:30: Break
  • 15:30-15:55: Presentation breakouts [May be combined for 2 hours]
  • 16:00-16:50: Presentation breakouts
  • 17:00-17:30: Sharing (optional)
  • 17:30-17:40: Wrap-up, thanks, next TPAC (Jeff Jaffe)
  • 18h30-end: Dinner

Notes:

    • Jeff not convinced of variable time slots. People may not know in advance what they need. Complicates agenda building.

After the Plenary

  • Comm Team reviews all the session summaries and builds a comprehensive summary to emphasize integration of the sessions into our broader work plan.

Notes on the agenda (especially wrt TPAC 2011)

    • Schedule makes explicit travel time between sessions (a comment from TPAC 2011).
    • Only two plenary sessions. (TPAC 2011 had three.) Jeff's was appreciated (and is repeated). The other is 30 minutes and will be LTs so people can share info about new work as broadly as possible.
    • More discussion time. TPAC 2011 had 3:45. TPAC 2012 has 4:30.
    • Scheduled breaks (suggested based on TPAC 2011).
    • Different slot lengths for different needs; clearer labeling of slot purpose.
    • Sharing session reduced from TPAC 2011's 75 minutes to 30 minutes. There are various ways to share (per Jeff):
      • Sharing session (determine number and max allocation at beginning of session)
      • At Thursday AC meeting as appropriate
      • In a new CG
      • Electronically (e.g., recording in wiki, then sharing on mailing lists)
    • We have rooms for 28 breakouts.
    • There are no pre-selected plenaries. We can, however, choose to guarantee up to 25% of the slots (thus, 7) for those people who request a guaranteed slot (by some date) and who commit to organizing it.

See TPAC2012#Some_ideas_for_changes_from_TPAC_2011

Room logistics

Notes: the plenary is on Forum level, all the TPAC meeting rooms are on the right side on the conference center

    • The plenary room (Weds) will set 156 classroom style and 234 theater style. Classroom style has electricity.
    • Rhone 1: 35 people
    • Rhone 2: 35 people
    • Rhone 3A (combined with 3B): 55 people
    • Saint-Clair 1: 20 people
    • Saint-Clair 2: 20 people
    • Saint-Clair 3A: 20 people
    • Saint-Clair 3B: 20 people
    • Extra cost: 5 rooms for 15 people (Levels Saint-Clair and Roseraie).

Travel times:

    • From plenary to breakouts: 2-4 mins walk
    • From breakouts to lunch: 2-4 mins walk (next to plenary room)

Notes:

  • The plenary is on Forum level, all the TPAC meeting rooms are on the right side on the conference center
  • We can hold the breaks next to the breakout rooms, or in front on the Plenary room.

See also map of the space (PDF).

Good practice for session chairs

    • When you start
      • Announce the nature of your session (presentation or discussion or other)
      • Define goals for your session (so people can choose to attend).
      • Provide context so that people who are new to the topic can follow.
      • Find a scribe who will take notes in the wiki.
      • Choose an IRC channel (and invite bots for creating minutes)
      • Consider recording names of participants (e.g., by having them "sign in" on IRC)
    • At the end
      • End on time
      • Try to summarize before the end of the meeting, for inclusion in the wiki and possibly for sharing in plenary:
        • What are the next steps (possibly none)?
        • Who is responsible for carrying them out? (Could be a person from the session, or a group where work is ongoing, or the staff, etc.)

Material requirements

    • Place to draw the grid
    • Paper stickies and fat markers